MAUDE Adverse Event Report: TELEFLEX MEDICAL ET TUBE,CF,5.5; TUBE, TRACHEAL (W/WO CONNECTOR

TELEFLEX MEDICAL ET TUBE,CF,5.5; TUBE, TRACHEAL (W/WO CONNECTOR
Catalog Number 5-10111
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.
 
Event or Problem Description
It was reported that: "the cuff didn't inflate during the test before use.Therefore, a new unit was used instead.There was no patient involved.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one unit 5-10111 et tube, cf,5.5 for investigation.The et tube was visually examined with and without magnification.Visual examination of the returned device revealed that the valve on the pilot balloon was slightly crushed, making it ovular in shape rather than circular.Functional inspection was performed to attempt to inflate and deflate the cuff on the returned et tube.However, the lab inventory syringe was unable to be connected to the pilot balloon valve due to the valve being damaged.All et tubes are 100% inspected for inflation and deflation at manufacturing by inflating the cuffs and allowing them to remain inflated for four hours prior to being deflated.Therefore, it is unlikely that the damage to the valve was present at the time of manufacturing.It could not be determined how or when this defect occurred.Teleflex will continue to monitor and trend on this defect.The device history review investigation did not show issues related to complaint.The ifu for this product was reviewed as a part of this complaint investigation.The ifu states, "the tracheal tube cuff inflation system, including the valve, should be checked prior to intubation.If a malfunction is detected in any part of the system, the tube should not be used." the reported complaint of "unable to inflate - cuff" was confirmed based upon the sample received.The sample was found to have its valve on the pilot balloon was slightly crushed, making it ovular in shape rather than circular.Due to this damage, a syringe could not be connected to the valve to inflate and deflate the balloon cuff.A device history record review was performed with no evidence to suggest a manufacturing related cause.All et tubes are 100% inspected for inflation and deflation at manufacturing by inflating the cuffs and allowing them to remain inflated for four hours prior to being deflated.Therefore, it is unlikely that the damage to the valve was present at the time of manufacturing.It could not be determined how or when this defect occurred.Teleflex will continue to monitor and trend on this defect.

Brand Name
ET TUBE,CF,5.5
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21855568
Report Number3003898360-2025-00332
Device Sequence Number14632552
Product Code BTR
UDI-Device Identifier04026704396771
UDI-Public(01)04026704396771(11)240516(17)290515(10)73E2400513(21)
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K822082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5-10111
Device Lot Number73E2400513
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2025
Supplement Date Received by Manufacturer05/13/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date05/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown